How to Reduce Swelling after Lip and Other Injections




When you indulge in an aesthetic or cosmetic injectable treatment, such as lip fillers or Botox, you want to be assured that the side effects will be minimal and that you will swiftly be able to get back to your regular routine. However, for some, some post-treatment swelling can cause them to feel self-conscious and can leave the treatment area feeling mildly uncomfortable.


While swelling is a common side effect of lip fillers and other injectables and is generally nothing to worry about, we know that for most, reducing the swelling as quickly as possible is considered a top priority.


Without further ado, here are our tips on how to reduce swelling so that you can look in the mirror and feel confident in the person looking back at you.




Cold Pack / Ice


Just like you would put an ice pack on a scrape or a bump after you injure yourself, so this same technique can be great for reducing swelling post-treatment. Not only can cold and ice packs reduce the swelling, but they can also calm the skin around the treatment site down, minimising other effects like itching or redness.



Stay Hydrated


Reduce redness and swelling by maintaining a healthy level of hydration in and under your skin. This also means eating fresh food and avoiding salty processed foods where possible as these can lead to bloating and can make the effect of any aftermath swelling even more pronounced. Drinking lots of water will help to flush out any toxins in your skin, leaving it fresh and clear.



Gentle Massage


A gentle massage over the treatment site can often help to ease and alleviate the effects of swelling and can aid the natural dispersion of the injectable product to achieve a smooth and refined finish. You should check with the practitioner before attempting DIY massage on the treatment area.




Ibuprofen


Ibuprofen is known to reduce swelling and also helps to combat and manage pain - making it an ideal home remedy for post-treatment swelling and any other itching or aching that comes with the swelling.



Avoid Products For a Few Days


One of the best things you can do is simply give your skin a chance to settle, rather than trying to conceal bruising or swelling with products and makeup. Let your skin breathe and you will soon be able to dress up your newly refined lips or facial features as you wish.




Post-treatment Swelling Explained


Post-treatment swelling can be caused by a number of things, for the initial collection of product to a minor skin reaction caused by the needle (as you would expect with any injection). The thing to remember is that swelling will almost certainly go away within a couple of days. If not, and if infection could be a risk factor, then you should seek advice from a healthcare professional.


For more advice on injectables, potential side effects, and what to do after your treatment, head to our website or get in touch.




29 views0 comments